Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 16, NWS Springfield, MO

April 1, 2018Webster County, Wright County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 1, 2018, 1:07 PM CDT for Webster County, Wright County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2018, 1:07 PM CDT (18:07 UTC)
Expired
Apr 1, 2018, 1:45 PM CDT
In force
38 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 67 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 1:13 PM CDTHAIL 13 Nw Seymour, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

770 
WUUS53 KSGF 011807
SVRSGF
MOC225-229-011845-
/O.NEW.KSGF.SV.W.0016.180401T1807Z-180401T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
107 PM CDT SUN APR 1 2018

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Southern Webster County in southwestern Missouri...
  Wright County in southwestern Missouri...

* Until 145 PM CDT

* At 106 PM CDT, a severe thunderstorm was located over Fordland, or
  13 miles south of Marshfield, moving east at 55 mph.

  HAZARD...Quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Damage to vehicles is expected. 

* Locations impacted include...
  Seymour...                        Mansfield...
  Fordland...                       Dawson...
  Norwood...                        Hartville...
  Duncan...                         Diggins...
  Odin...                           

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3708 9290 3709 9300 3713 9302 3717 9303
      3722 9298 3730 9280 3737 9247 3736 9236
      3734 9231 3729 9227 3722 9226 3715 9228
      3708 9238 3707 9266
TIME...MOT...LOC 1806Z 260DEG 47KT 3714 9292 

HAIL...1.00IN
WIND...<50MPH
 
$$

Cramer
3 follow-up statements
312 
WWUS53 KSGF 011819
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
119 PM CDT SUN APR 1 2018

MOC225-229-011845-
/O.CON.KSGF.SV.W.0016.000000T0000Z-180401T1845Z/
Webster MO-Wright MO-
119 PM CDT SUN APR 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN WEBSTER AND SOUTHERN WRIGHT COUNTIES...

At 119 PM CDT, a severe thunderstorm was located near Seymour, or 15
miles north of Ava, moving east at 55 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Seymour...                        Mansfield...
Dawson...                         Norwood...
Hartville...                      Odin...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3712 9274 3716 9277 3723 9276 3727 9271
      3732 9258 3735 9245 3734 9235 3732 9231
      3727 9227 3721 9226 3719 9227 3716 9230
      3712 9240 3710 9254 3710 9266
TIME...MOT...LOC 1819Z 259DEG 48KT 3717 9268 

HAIL...1.00IN
WIND...<50MPH
 
$$

Cramer
321 
WWUS53 KSGF 011833
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
133 PM CDT SUN APR 1 2018

MOC225-011842-
/O.CAN.KSGF.SV.W.0016.000000T0000Z-180401T1845Z/
Webster MO-
133 PM CDT SUN APR 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3721 9252 3725 9251 3727 9248 3729 9243
      3730 9234 3728 9227 3727 9227 3721 9226
      3719 9227 3716 9230 3714 9235 3713 9243
      3716 9250
TIME...MOT...LOC 1832Z 260DEG 47KT 3720 9246 

$$

MOC229-011845-
/O.CON.KSGF.SV.W.0016.000000T0000Z-180401T1845Z/
Wright MO-
133 PM CDT SUN APR 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN WRIGHT COUNTY...

At 132 PM CDT, a severe thunderstorm was located near Hartville, or
11 miles northwest of Mountain Grove, moving east at 55 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Dawson...                         Hartville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3721 9252 3725 9251 3727 9248 3729 9243
      3730 9234 3728 9227 3727 9227 3721 9226
      3719 9227 3716 9230 3714 9235 3713 9243
      3716 9250
TIME...MOT...LOC 1832Z 260DEG 47KT 3720 9246 

HAIL...1.00IN
WIND...<50MPH
 
$$

Cramer
324 
WWUS53 KSGF 011841
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
141 PM CDT SUN APR 1 2018

MOC229-011851-
/O.EXP.KSGF.SV.W.0016.000000T0000Z-180401T1845Z/
Wright MO-
141 PM CDT SUN APR 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WRIGHT COUNTY
WILL EXPIRE AT 145 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.

LAT...LON 3721 9252 3725 9251 3727 9248 3729 9243
      3730 9234 3728 9227 3727 9227 3721 9226
      3719 9227 3716 9230 3714 9235 3713 9243
      3716 9250
TIME...MOT...LOC 1841Z 260DEG 47KT 3722 9233 

$$

Cramer

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 12:44 PM CDT, 23 minutes earlier.

Area forecast discussion, Apr 1, 12:44 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1244 PM CDT Sun Apr 1 2018

.SHORT TERM...(Today and tonight)
Issued at 218 AM CDT Sun Apr 1 2018

Little in the way of changes are expected in the forecast for
Easter Sunday and much of the week.

Yesterdays cold front has moved well south of the area and all
but a few light showers have moved out of the area as well. Cold
air is filtering into the area with temperatures expected to fall
through the day after highs were reached just after midnight.
Afternoon temperatures will be in the upper 20s across central
Missouri to the upper 30s along the Arkansas state line.

With the cold air in place, models bring an area of light
precipitation over the region late this morning and into the
afternoon. Most areas will initially see precipitation in the
form of a cold rain, however where temperatures cool enough,
mainly on the Ozark Plateau this afternoon, some freezing rain may
occur. The main impact with this would be minor icing on elevated
surfaces.

As the precipitation spreads over the region tonight and
temperatures fall, the precipitation will slowly change over to
light freezing rain for most of the area. The exception would be
those counties long the Arkansas line. Some locations across
central Missouri may see some sleet or snow depending on the depth
of the cold airmass. The precipitation will slide quickly to the
south east with nearly all of it out of the area shortly after
midnight.

Will likely need another Freeze Warning for tonight as well, but
will see what the temperatures fall to today. The cloud cover may
be enough tonight to keep temperatures just warm enough that we
may not need one but it will be very close call.

.LONG TERM...(Monday through Saturday)
Issued at 218 AM CDT Sun Apr 1 2018

The next batch of precipitation will begin to spread over the
Ozarks around sunrise Monday as winds slowly shift to the south
through the day. Temperatures will climb into the upper 40s to
lower 50s as warm air and moisture advection occurs through the
day. Some instability will bring the potential for some
thunderstorms to occur but no severe weather is expected.

Another cold front will move into and through the Ozarks rather
quickly Tuesday. After highs in the upper 50s to lower 60s on
Tuesday and showers and storms continuing from Monday night
through most of the day Tuesday, temperatures will fall quickly
through Wednesday morning as the clod front clears out the cloud
cover in its haste to move south. Cold high pressure will move
over the area with temperatures falling into the middle to upper
20s across all of the Ozarks.

A warming trend is then expected through the end of the week
though overall temperatures will be slightly cooler than normal
for this time of year as we head into the weekend.

Another round of rain will move over the region Thursday night
with precipitation chances lingering into the weekend as the
weather pattern remains active through the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1238 PM CDT Sun Apr 1 2018

Pilots can expect prevailing MVFR to IFR conditions through Monday
as low stratus, precipitation and some fog persist. Most
precipitation including freezing rain will impact the area through
the evening. The lowest ceilings will occur tonight and early
Monday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Foster
Hazardous weather outlook, Apr 1, 12:16 PM CDT, 51 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1216 PM CDT Sun Apr 1 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021730-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1216 PM CDT Sun Apr 1 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited lightning risk.
  Extreme Freeze Risk.
  Limited Ice Accumulation Risk.
  Limited Snow Risk.

DISCUSSION...

  A wintry mix of precipitation will impact the outlook area this
  afternoon into tonight. Ice accumulations will be very minor
  and confined to mainly elevated objects. Minor snow or sleet
  accumulations less than one inch are possible across central
  Missouri. Temperatures will be near to just above freezing and
  little if any travel impacts are expected but be alert
  localized slick spots mainly tonight.

  A few thunderstorms will also be possible this afternoon with
  small hail possible in the stronger cells.

  A freeze risk will occur generally north of a Pittsburg, Kansas
  to Salem, Missouri line again tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

  A freeze risk will occur again Tuesday and Wednesday nights as
  an unseasonably cold air mass moves over the region

  Cold fronts will bring a chance for thunderstorms Tuesday and
  again Friday morning.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Foster

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 2:04 PM CDTWinter Weather AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 23 more10 hr
Apr 1, 2:35 PM CDTSpecial Weather StatementSGFWright40 min
Apr 1, 2:46 PM CDTSevere Thunderstorm WarningSGFTexas, Wright44 min
Apr 1, 2:58 PM CDTSpecial Weather StatementSGFOregon47 min
Apr 1, 3:34 PM CDTFreeze WarningSGFBarry, Barton, Benton, Camden, Cedar, Christian and 22 more16 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.